About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 634710, 4 pages
http://dx.doi.org/10.1155/2014/634710
Research Article

Applications of Differential Subordination for Argument Estimates of Multivalent Analytic Functions

Department of Mathematics, Yangzhou University, Yangzhou 225002, China

Received 21 November 2013; Accepted 20 January 2014; Published 26 February 2014

Academic Editor: David Kalaj

Copyright © 2014 Meng-Ting Lu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

By using the method of differential subordinations, we derive some properties of multivalent analytic functions. All results presented here are sharp.

This paper is dedicated to Professor Miodrag Mateljević on the occasion of his 65th birthday

1. Introduction

Let denote the class of functions of the form which are analytic in the open unit disk . Let and be analytic in . Then, we say that is subordinate to in , written as , if there exists an analytic function in , such that and . If is univalent in , then the subordination is equivalent to and . Let be analytic in . Then, for , it is clear that if and only if

Recently, a number of results for argument properties of analytic functions have been obtained by several authors (see, e.g., [15]). The objective of the present paper is to derive some further interesting properties of multivalent analytic functions. The basic tool used here is the method of differential subordinations.

To derive our results, we need the following lemmas.

Lemma 1 (see [6, Theorem 1, page 776]). Let be analytic and starlike univalent in with . If is analytic in and , then

Lemma 2 (see [5, Theorem 1, page 1814]). Let , , , and . Also let If is analytic in with and where is (close-to-convex) univalent in , then The bounds and in (9) are sharp for the function defined by

Remark 3 (see [5, Lemma 2, page 1813]). The function defined by (10) is analytic and univalent convex in and

2. Main Results

Our first result is contained in the following.

Theorem 4. Let and . If satisfies and where is the smallest positive root of the equation then The bound is sharp for each .

Proof. Let We can see easily that (13) has two positive roots. Since and , we have Put Then, from the assumption of the theorem, we can see that is analytic in with and for all . Taking the logarithmic differentiations in both sides of (17), we get for all . Thus, inequality (12) is equivalent to By using Lemma 1, (20) leads to or to According to (16), (22) can be written as Now, by taking and in (2) and (3), we have for all because of . This proves (14).
Next, we consider the function defined by for all . It is easy to see that for all . Since it follows from (3) that Hence, we conclude that the bound is the best possible for each .

Next, we derive the following.

Theorem 5. If satisfies and where then The bound in (31) is sharp.

Proof. Let Then, from the assumption of the theorem we can see that is analytic in with and for all . According to (32) and (29), we have immediately that is, Now, by using Lemma 1, we obtain Since the function is convex univalent in and from (35), we get inequality (31).
To show that the bound in (31) cannot be increased, we consider It is easy to verify that the function satisfies inequality (29). On the other hand, we have as . Now, the proof of the theorem is complete.

Finally, we discuss the following theorem.

Theorem 6. Let . If satisfies and for all , where then The bound in (39) is sharp.

Proof. Define the function by (17). For , it follows from (17) and (18) that for all . Putting in Lemma 2 and using (42), we see that if where then (41) holds true.
Letting and , we deduce that Making use of (46), we obtain that Therefore, if satisfies (39), then the subordination (44) holds, and, thus, we obtain (41).
For the function we find that where is defined by (45). In view of (46) and (49), we conclude that the bound in (39) is the largest number such that (41) holds true. This completes the proof.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

The authors would like to express their sincere thanks to the referees for careful reading and suggestions which helped them improve the paper.

References

  1. A. Gangadharan, V. Ravichandran, and T. N. Shanmugam, “Radii of convexity and strong starlikeness for some classes of analytic functions,” Journal of Mathematical Analysis and Applications, vol. 211, no. 1, pp. 301–313, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. J.-L. Liu, “The Noor integral and strongly starlike functions,” Journal of Mathematical Analysis and Applications, vol. 261, no. 2, pp. 441–447, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. M. Nunokawa, S. Owa, E. Y. Duman, and M. Aydoǧan, “Some properties of analytic functions relating to the Miller and Mocanu result,” Computers & Mathematics with Applications, vol. 61, no. 5, pp. 1291–1295, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. N.-E. Xu, D.-G. Yang, and S. Owa, “On strongly starlike multivalent functions of order β and type α,” Mathematische Nachrichten, vol. 283, no. 8, pp. 1207–1218, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. D.-G. Yang and J.-L. Liu, “Argument inequalities for certain analytic functions,” Mathematical and Computer Modelling, vol. 52, no. 9-10, pp. 1812–1821, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. T. J. Suffridge, “Some remarks on convex maps of the unit disk,” Duke Mathematical Journal, vol. 37, no. 4, pp. 775–777, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH